MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT 3D METAL ACETABULAR SYSTEM; MPACT 3D METAL ACETABULAR SHELL Ø50 MULTI-HOLE THIN

MEDACTA INTERNATIONAL SA MPACT 3D METAL ACETABULAR SYSTEM; MPACT 3D METAL ACETABULAR SHELL Ø50 MULTI-HOLE THIN
Model Number 01.38.350MH
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 07-mar-2025 lot 2416234: (b)(4) items manufactured and released on 11-sep-2024.Expiration date: 29-aug-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs manager: the available x-ray images clearly show a radiopaque, filament-like foreign body situated in the calcar region, just above the proximal femoral cut, and near the stem collar.Based on the picture available, the filament appears to be metallic in nature.However, it is challenging to determine the exact origin of the fragment from the available information.It seems unlikely that the fragment originated from the implanted devices or the specific instruments used for implantation, as no issues were reported during the surgery.Another possibility is that the fragment could have come from other tools used in the surgical procedure (such as a radiopaque marker in the surgical gauzes).Conducting a material analysis of the fragment would provide further clarity regarding its origin.Investigation performed by medacta hip r&d project manager: from the received information it was not possible to identify the wire-like metal fragment; as no screws were used during surgery, it is probable that it derived from other instruments used during surgery or from the threaded polar connection of the shell (derived from the shell or from the cup impactor instrument).However, a furthermore detailed analysis can be done if the piece is sent to medacta.D9 is yes, no devices have been explanted but we will receive the revised fragment.
 
Event or Problem Description
Revision performed in order to remove a wire-like metal fragment from the patient (devices have not been revised), found near to the stem collar, at about 15 days from primary.No screws have been used to secure the cup and also the shell plug has not been implanted.No issues have been detected with the instrument used during the impaction.
 
Additional Manufacturer Narrative
Data entered in the follow-up: - event description slightly modified.- external laboratory analysis performed in japan.- r&d evaluation based on the external laboratory analysis.Analysis from external laboratory in japan.The sample shows a metallic sheen with brown areas of oxidation and traces of organic material.Magnetism was confirmed.Qualitative element analysis: the main elements detected are cr (chromium) and fe (iron), with ni (nickel) and cu (copper) in smaller amounts, and mn (manganese), nb (niobium) and mo (molybdenum) in traces.The composition suggests that the sample came from stainless steel or similar materials.The analysis confirmed that the metal fragment contained chromium (cr) and iron (fe) as the main elements.Based on the elemental composition detected, it is suspected that they may have come from stainless steel or other steel materials.R&d analysis: if the material can be traced back to stainless steel (i.E.Steel, used for instruments and not for implants related to this complaint) and if the medacta instruments are flawless, it could be a piece of debris derived perhaps from standard (i.E.Non-medacta) pliers or retractors.These are suppositions, i don't have enough data to confirm my hypothesis.
 
Event or Problem Description
Additional surgery performed in order to remove a wire-like metal fragment from the patient (devices have not been revised), found near to the stem collar, at about 15 days from primary.During the primary no screws have been used to secure the cup and also the shell plug has not been implanted.No issues have been detected with the instrument used during the impaction.

Brand Name
MPACT 3D METAL ACETABULAR SYSTEM
Common Device Name
MPACT 3D METAL ACETABULAR SHELL Ø50 MULTI-HOLE THIN
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21695442
Report Number3005180920-2025-00227
Device Sequence Number15646950
Product Code LPH
UDI-Device Identifier07630971212572
UDI-Public07630971212572
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202568
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.38.350MH
Device Lot Number2416234
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian